MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-018
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 11/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 22mm amplatzer amulet left atrial appendage occluder was chosen for implant using a amulet¿ steerable delivery sheath.The appendage was very shallow.After multiple attempts with different sizes and sheaths the procedure was aborted.Shortly afterwards the patient developed an effusion and a pericardiocentesis was performed with removal of 800cc of blood.The patient was admitted to coronary care unit (ccu), blood stopped draining overnight.
 
Additional Manufacturer Narrative
An event of circumferential effusion shortly after amulet procedure was reported.A cardiac tamponade was also reported.Information from the field indicated that after multiple attempts with different sizes and sheaths the procedure was aborted.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Requests were made for additional procedural details surrounding the case (e.G., operative notes, procedure imaging), however this information was not supplied by the site.Based on the limited information available, it is difficult to determine with certainty the exact cause of the reported event.It is possible that the reported procedural difficulties may have contributed to the observed pericardial effusion, however this cannot be conclusively determined.The unexpected medical intervention was result of pericardiocentesis performed due to pericardial effusion.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.Codes removed: health effect-clinical code: medical device problem code: 2993.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 22mm amplatzer amulet left atrial appendage occluder was chosen for implant using a amulet¿ steerable delivery sheath.The appendage was very shallow.During procedure, the left atrial pressure was 14mmhg.After multiple attempts with different sizes and sheaths the procedure was aborted.Shortly afterwards the patient developed a circumferential effusion and a pericardiocentesis was performed with removal of 800cc of blood.A cardiac tamponade was also noted.The physician mentioned the cause of pericardial effusion was amulet device.The patient was admitted to coronary care unit (ccu), blood stopped draining overnight.The patient was reported discharged.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23809807
Report Number2135147-2025-07373
Device Sequence Number7732548
Product Code NGV
UDI-Device Identifier00811806013466
UDI-Public(01)00811806013466(17)290930(10)10584474
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-018
Device Catalogue Number9-ACP2-007-018
Device Lot Number10584474
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer01/28/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale